Alert archive / Maine / Gale Watches in 2019

Gale Watch 21, NWS Caribou, ME

December 7, 2019

NWS Caribou, ME issued this gale watch at Dec 7, 2019, 3:23 PM EST. It took effect at Dec 8, 2019, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2019, 3:23 PM EST (20:23 UTC)
In effect from
Dec 8, 2019, 7:00 PM EST
Expired
Dec 8, 2019, 4:01 AM EST
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

183 
WHUS71 KCAR 072023
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
323 PM EST Sat Dec 7 2019

ANZ050>052-080430-
/O.NEW.KCAR.GL.A.0021.191209T0000Z-191210T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
323 PM EST Sat Dec 7 2019

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 9 to 14 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From Sunday evening through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
2 follow-up statements
675 
WHUS71 KCAR 080405
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1105 PM EST Sat Dec 7 2019

ANZ050>052-081200-
/O.CON.KCAR.GL.A.0021.191209T0000Z-191210T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1105 PM EST Sat Dec 7 2019

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY MORNING...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 9 to 14 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From Sunday evening through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Norcross
535 
WHUS71 KCAR 080901
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
401 AM EST Sun Dec 8 2019

ANZ050>052-081715-
/O.UPG.KCAR.GL.A.0021.191209T0000Z-191210T1200Z/
/O.NEW.KCAR.GL.W.0035.191209T0000Z-191209T1500Z/
/O.NEW.KCAR.SR.A.0004.191210T0000Z-191210T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
401 AM EST Sun Dec 8 2019

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY...
...STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with
  gusts up to 40 kt and seas 6 to 9 feet expected. For the Storm
  Watch, south winds 30 to 40 kt with gusts up to 55 kt and seas 
  12 to 15 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...For the Gale Warning, from 7 PM this evening to 10 AM 
  EST Monday. For the Storm Watch, from Monday evening through 
  Tuesday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$
MS/CB

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Dec 7, 1:09 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Dec 7, 1:09 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
109 PM EST Sat Dec 7 2019

.SYNOPSIS...
High pressure will build across the region later today through
Sunday. A warm front will cross the region later Sunday night
through early Monday. Low pressure will track northwest of the
region Tuesday. A cold front will cross the region Tuesday night
through early Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
115 pm update...
A few clds streaming in on nw flow into nrn areas this aftn with
vry little impact on wx. Bumped max temps up by 1-3 degrees as
they are running warmer than initially thought. No other chgs
needed.

Previous Discussion...
High pressure will continue to build into the region today on
drier northwesterly winds. There may be some cloudiness over the
northwestern higher terrain, otherwise mainly sunny conditions
across the region.

H8 Temperatures in the -16C to -18C range along with the
sunshine will keep temperatures in the 20s for highs in most
areas, however there will be some teens across the higher
terrain.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
High pressure begins to crest over the region later tonight.
With light winds and clear skies, expect temperatures to drop
into the single numbers in most areas. If the gradient drops off
a little earlier in the evening, there is the potential for some
locations to fall below zero.

On Sunday, warm air advection will begin over the region. As a
front lifts north of the region, there may be an outside chance
for a brief period of light snow or a snow shower over far
northern Maine during this period.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A large scale, upper level trough approaches the region from the
west on Sunday night and Monday. This will allow for continued
warm air advection and a brisk southerly flow. This will lead to
periods of rain in the south, with a mixed bag of rain and snow
in the north, gradually changing to all rain. There may be a
brief period with a small area of mixed precipitation over
northern areas during this period.

There may be a lull in the precipitation early Tuesday. However,
the chances for rain will increase later in the day along and
ahead of an approaching cold front.

Much cooler air enters the region Tuesday night and Wednesday as
high pressure builds east from southern Canada. Scattered snow
showers can be expected during this period. Dry and cold weather
will continue through the remainder of the work week.

Early next weekend, 00Z models are gradually coming into
agreement for a large scale, negatively tilted trough to
approach the region from the west. This will allow for a complex
weather system to move up the Mid Atlantic region over the
weekend.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR conditions next 24 hours. Winds may be gusty out
of the nw this afternoon before becoming light fm the wsw
tonight.

LONG TERM: Ceilings and visibilities lower Sunday night and
Monday to IFR conditions with snow in the north and rain in the
south. Areas of rain expected Tuesday with IFR and LIFR
conditions and gusty southerly winds. A wind shift will occur to
the northwest behind a cold front Tuesday night with mainly VFR
conditions outside scattered snow showers.

Areas of LLWS are possible Sunday night into Monday.

&&

.MARINE...
NEAR TERM: Gradient will continue to slowly diminish today. SCAs
have been dropped early this morning. High pressure will crest
over the waters for the remainder of the weekend, keeping
relatively quiet conditions over the waters.

LONG TERM: Winds gradually increase out of the south. Gale force
gusts may be reached beginning Sunday night and continuing
through Monday night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Farrar/Foisy
Short Term...
Long Term...
Aviation...Farrar/Foisy/
Marine...Farrar/Foisy/
Hazardous weather outlook, Dec 7, 4:49 AM EST, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
449 AM EST Sat Dec 7 2019

MEZ001>006-010-011-015>017-029>032-081000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
449 AM EST Sat Dec 7 2019

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-081000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
449 AM EST Sat Dec 7 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gales are likely from late Sunday night into Monday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Gale Watches in Maine, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.